MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Model Number BF-1TH190
Health Effect - Clinical Code Fungal Infection (2419)
Type of Reportable Event Serious Injury
Event or Problem Description
It is reported an unspecified time frame after a bronchoscopy procedure using an evis exera ii ultrasonic bronchovideoscope, the patient developed an exophiala lecanii-corni infection.The customer states there are trying to determine if there is a correlation between the scope and the infection.Numerous attempts have been made to gather additional details regarding the reported event with no response from the customer/risk department.
 
Event or Problem Description
The indication for the bronchoscopy was abnormal computerized tomography (ct) scan with bilateral lower lobe atelectasis.Respiratory culture results: light growth streptococcus, alpha hemolytic fungal: exophiala salmonis / exophiala cancerae.Course of illness (physician visits): pulmonologist: (b)(6) 2021- hospital/scope f/u.Still complaining of shortness of breath (sob), cough, wheezing.Pulmonologist: (b)(6) 2021- (b)(6) -consult - medication changes.Pulmonologist: (b)(6) 2021-still complaining of sob, wheezing improving.Pulmonologist: (b)(6) 2021- 2 week follow-up (f/u), wheezing/sob significantly improved.Pulmonologist: (b)(6) 2021-f/u continues to improve.Pulmonologist: (b)(6) 2021 rochester pulmonologist consult- discussed improvements.Primary care physician (pcp): (b)(6) 2021- increased sob/wheezing, recommended to go to emergency room (er), patient refused.Pulmonologist: (b)(6) 2021: has had worsening asthma.Prednisone 50 mg started.Pulmonologist: (b)(6) 2021- continues with uncontrolled asthma.Continues with cough, wheezing, sputum.Pulmonologist: (b)(6) 2021: peak flow now at baseline.Feels her symptoms are now well controlled at this time.The patient received routine treatment bactrim 3x week) no documentation found related to treatment of fungal culture.Current condition is described as back to baseline.
 
Event or Problem Description
Correction to g3 of the initial medwatch.The aware date should be 17-mar-2021.

Brand Name
EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Common Device Name
ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11641953
Report Number2951238-2021-00313
Device Sequence Number19595354
Product Code PSV
UDI-Device Identifier04953170243226
UDI-Public04953170243226
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2022
Report Date (Section F) 03/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBF-1TH190
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/17/2021
Event Location Hospital
Date Report to Manufacturer03/17/2021
Initial Date Received by Manufacturer 04/09/2021
Supplement Date Received by Manufacturer05/21/2021
05/21/2021
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date05/21/2021
12/06/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age51 YR
Patient SexFemale